Alert archive / Arkansas / Flash Flood Warnings in 2010
Flash Flood Warning 90, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 20, 2010, 3:46 AM CDT for 6 counties in Arkansas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2010, 3:46 AM CDT (08:46 UTC)
- Expired
- May 20, 2010, 8:53 AM CDT
- In force
- 5 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, AR, Craighead County, AR, Greene County, AR, Lawrence County, AR, Poinsett County, AR, Randolph County, AR
The radar
The Memphis radar (KNQA), 110 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.8 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -368 J/kg
- Mixed-layer LCL
- 1125 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 20, 2:55 AM CDT, 51 minutes earlier.
Area forecast discussion, May 20, 2:55 AM CDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
255 AM CDT THU MAY 20 2010
.DISCUSSION...
CLOUDS ARE INCREASING ACROSS THE FORECAST AREA EARLY THIS MORNING
WITH TEMPERATURES MAINLY IN THE 60S. A LARGE AREA OF SHOWERS AND
THUNDERSTORMS IS MOVING SLOWLY NORTHEAST ACROSS NORTHERN AND
CENTRAL ARKANSAS.
WARM FRONT CURRENTLY EXTENDS FROM WEST CENTRAL ARKANSAS THROUGH
CENTRAL MISSISSIPPI AND INTO SOUTH ALABAMA. THIS FRONT WILL MOVE
NORTH INTO THE FORECAST AREA LATER TODAY. SOUTH OF THE WARM FRONT
THE ATMOSPHERE WILL BECOME QUITE UNSTABLE AND AS A COLD FRONT
APPROACHES FROM THE WEST. SHOWERS AND THUNDERSTORMS WILL BECOME
MORE NUMEROUS LATER TODAY AND TONIGHT. SOME OF THE THUNDERSTORMS
MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE
MAIN THREAT WITH TORNADOES ALSO A POSSIBILITY. THERE ALSO REMAIN A
FLASH FLOOD THREAT MAINLY OVER NORTHERN SECTIONS OF THE FORECAST
AREA WHERE THE FLASH FLOOD WATCH IS IN EFFECT.
BY FRIDAY MORNING...THE COLD FRONT WILL BE MOVING THROUGH THE
FORECAST AREA WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF
THE FRONT. THE COLD FRONT SHOULD BE EAST OF THE REGION BY FRIDAY
NIGHT ENDING THE THREAT OF RAIN FOR THE FORECAST AREA.
A LARGE UPPER LEVEL RIDGE BEGINS TO BUILD OVER THE CENTRAL U.S. BY
SATURDAY. THIS WILL BEGIN A PERIOD OF DRY WEATHER OVER THE REGION
WITH AFTERNOON TEMPERATURES APPROACHING 90 DEGREES. THIS PERIOD OF
DRY WEATHER AND VERY WARM TEMPERATURES WILL LAST THROUGHOUT THE
WEEKEND AND INTO MONDAY AND TUESDAY.
AN UPPER LEVEL LOW IS EXPECTED TO DEVELOP OVER THE SOUTHEAST
ATLANTIC COAST EARLY NEXT WEEK AND WILL GRADUALLY MOVE WEST TRYING
TO UNDERCUT THE UPPER LEVEL RIDGE. AS A RESULT...THERE MAY BE SOME
ISOLATED THUNDERSTORMS ACROSS THE FORECAST AREA ON WEDNESDAY.
ARS
&&
AVIATION...
00Z TAF CYCLE
WARM FRONT LOCATED FROM LOUISIANA BACK TO THE ARKLATEX AND
OKLAHOMA WILL PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS AT TAF
SITES...MAINLY AFTER 20/09Z WITH VFR CONDITIONS DROPPING TO MVFR
IN ACTIVITY. ADDED TEMPO GROUPS TO TIME THE ARRIVAL OF THE
SHOWERS/THUNDERSTORMS BUT KEPT VCTS PREVAILING FOR A MAJORITY OF
THE TIME DUE TO TIMING OF ADDITIONAL ROUNDS OF CONVECTIVE
ACTIVITY. AS THE WARM FRONT APPROACHES BOUNDARY LAYER WINDS ARE
ANTICIPATED TO BECOME SUPPORTIVE FOR LOW LEVEL WIND SHEAR AROUND
OR AFTER 20/04Z...AND ADDED TO MEM/MKL/JBR UNTIL ARRIVAL OF
SHOWERS/THUNDERSTORMS.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 82 68 86 69 / 80 80 30 10
MKL 78 66 81 61 / 70 80 50 10
JBR 78 64 84 62 / 80 80 30 10
TUP 83 67 85 67 / 60 80 50 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-MISSISSIPPI-POINSETT-
RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 20, 3:30 AM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT THU MAY 20 2010 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-211030- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 AM CDT THU MAY 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE AREA AS A COLD FRONT APPROACHES THE REGION. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS WITH THESE THUNDERSTORMS ALTHOUGH TORNADOES ARE ALSO POSSIBLE. LOCALLY HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE POSSIBLE AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING NORTH OF A LINE FROM FORREST CITY ARKANSAS TO SAVANNAH TENNESSEE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE FRIDAY EAST OF THE MISSISSIPPI RIVER. DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 5:42 AM CDT | Flash Flood Warning | MEG | Dyer, Lake, Obion | 4 hr |
| May 20, 2:11 PM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| May 20, 2:46 PM CDT | Flash Flood Warning | MEG | Decatur, Hardin, Henderson | 119 min |
| May 20, 1:29 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Pontotoc, Prentiss, Tippah, Union | 46 min |
| May 20, 1:34 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Itawamba, Lee, Pontotoc, Prentiss and 2 more | 116 min |
| May 20, 2:11 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Lee, Prentiss, Tishomingo | 49 min |
| May 20, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 41 min |
| May 20, 4:32 PM CDT | Areal Flood Advisory | MEG | Itawamba, Monroe | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.